MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-620
Model Number KD-620QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Internal Organ Perforation (1987)
Date of Event 06/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Olympus reviewed the following literature titled "our endoscopic outcomes and treatment considerations for non-papillary duodenal epithelial tumors." literature summary the advent of cold snare polypectomy (csp), which carries very little risk of perforation, and underwater emr (uemr), which facilitates grasping of the lesion, have greatly advanced endoscopic treatment of non-papillary duodenal epithelial tumors.However, it still requires a high level of expertise and requires proficiency in diagnosing indications and handling contingencies.At our hospital, duodenal esd has been the mainstay of treatment using the hook knife.We will review the results of duodenal esd performed at our hospital and introduce various suture methods (clip snare, clip with thread, rolm, and cccm) to prevent accidental injury.Type of adverse events/number of patients perforation (7) delayed bleeding (3) delayed perforation (3) perforation requiring endoscopies and suturing (2) this literature article requires 2 reports.The related patient identifiers are as follows: -(b)(4) gif-q260j gastrointestinal videoscope -(b)(4) kd-620qr electrosurgical knife this medical device report is for patient identifier (b)(4).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information based on the information supplied by the author of the study.Please refer to the following section for the new information from the author: b5.
 
Event or Problem Description
The author of the study provided additional information indicating no olympus device malfunctioned during any procedure reported in the study, and no olympus device caused or contributed to any adverse events reported.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 9614641.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-620
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17409638
Report Number9610595-2023-10720
Device Sequence Number5900116
Product Code KNS
UDI-Device Identifier04953170251504
UDI-Public04953170251504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620QR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/03/2023
09/20/2023
05/06/2024
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/31/2023
09/22/2023
05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-Q260J GASTROINTESTINAL VIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown